Advertisement

Springer Nature is making Coronavirus research free. View research | View latest news | Sign up for updates

Evolution of singularities of potential flows in collision-free media and the metamorphosis of caustics in three-dimensional space

  • 39 Accesses

  • 6 Citations

This is a preview of subscription content, log in to check access.

Literature cited

  1. 1.

    V. I. Arnold, “Wave front evolution and equivariant Morse lemma,” Commun. Pure Appl. Math.,39., No. 6, 557–582 (1976).

  2. 2.

    V. I. Arnol'd, “Theory of catastrophes,” Priroda, No. 10, 54–63 (1979).

  3. 3.

    V. I. Arnol'd, “Normal forms of functions near degenerate critical points, Weyl groups, and Lagrangian singularities,” Funkts. Analiz,6, No. 4, 3–25 (1972).

  4. 4.

    V. I. Arnol'd, Mathematical Methods of Classical Mechanics [in Russian], Moscow (1974).

  5. 5.

    V. I. Arnol'd, “Indices of singular points of 1-forms on a manifold with boundary, displacement of invariants of groups generated by reflections, and singular projections of smooth surfaces,” Usp. Mat. Nauk,34, No. 2, 3–38 (1979).

  6. 6.

    T. Brecker and L. Lander, Differentiable Germs and Catastrophes [Russian translation], Mir, Moscow (1977).

  7. 7.

    S. M. Voronin, “Analytic classification of germs of conformal maps (C, O) → (C, O) with linear part the identity,” Funkts. Analiz,15, No. 2, 10–30 (1981).

  8. 8.

    Ya. B. Zel'dovich, “Disintegration of homogeneous matter into parts under the action of gravity,” Astrofizika,6, No. 2, 319–335 (1970).

  9. 9.

    Ya. B. Zeldovich, “Gravitational instability: an approximate theory for large density perturbations,” Astron. Astrophys.,5, 84–89 (1970).

  10. 10.

    O. V. Lyashko, “Geometry of bifurcation diagrams,” Usp. Mat. Nauk,34, No. 4, 205–206 (1970).

  11. 11.

    H. Whitney, “The general type of singularity of a set of 2n − 1 smooth functions of n variables,” Duke Math. J.,45, 220–283 (1944).

Download references

Additional information

Translated from Trudy Seminara imeni I. G. Petrovskogo, No. 8, pp. 21–57, 1982.

Rights and permissions

Reprints and Permissions

About this article

Cite this article

Arnol'd, V.I. Evolution of singularities of potential flows in collision-free media and the metamorphosis of caustics in three-dimensional space. J Math Sci 32, 229–258 (1986). https://doi.org/10.1007/BF01106069

Download citation

Keywords

  • Potential Flow